Alert archive / Montana / Wind Chill Warnings in 2011

Wind Chill Warning 5, NWS Glasgow, MT

February 19, 2011Phillips County, Valley County, Montana

NWS Glasgow, MT issued this wind chill warning at Feb 19, 2011, 2:30 PM MST for Phillips County, Valley County, Montana. It took effect at Feb 19, 2011, 6:00 PM MST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 19, 2011, 2:30 PM MST (21:30 UTC)
In effect from
Feb 19, 2011, 6:00 PM MST
Expired
Feb 20, 2011, 4:15 AM MST
In force
10 hr
Issued by
NWS Glasgow, MT

Counties Phillips County, MT, Valley County, MT

The radar

The Glasgow radar (KGGW), 51 km from the middle of the area, began a volume at 21:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 9.5 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Glasgow Intl Airport, MT at 12:00Z on 2011-02-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Glasgow Intl Airport, MT at 12:00Z on 2011-02-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
997 m above ground
0-6 km bulk shear
82 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
99 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

984 
WWUS45 KGGW 192130
WSWGGW

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GLASGOW MT
230 PM MST SAT FEB 19 2011

...WINTER STORM TO IMPACT PORTIONS OF NORTHEAST MONTANA SATURDAY 
NIGHT INTO SUNDAY...

.A LOW PRESSURE SYSTEM WILL INTERACT WITH AN ARCTIC AIR MASS
PRODUCING ACCUMULATING SNOWFALL ALONG AND SOUTH OF THE MISSOURI
RIVER AND GUSTY WINDS WITH DANGEROUS WIND CHILLS ACROSS MOST OF
THE REMAINDER OF NORTHEAST MONTANA TONIGHT INTO SUNDAY.

MTZ025>027-201200-
/O.UPG.KGGW.WS.A.0005.110220T0100Z-110221T0000Z/
/O.NEW.KGGW.WS.W.0004.110220T0100Z-110221T0100Z/
DAWSON-PRAIRIE-WIBAUX-
INCLUDING THE CITIES OF...GLENDIVE...RICHEY...TERRY...WIBAUX
230 PM MST SAT FEB 19 2011

...WINTER STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 PM
MST SUNDAY...

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A WINTER STORM
WARNING FOR HEAVY SNOW...BLOWING SNOW...AND DANGEROUS WIND CHILLS...WHICH
IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM MST SUNDAY. THE WINTER
STORM WATCH IS NO LONGER IN EFFECT.

* MAIN IMPACT: STORM TOTAL SNOWFALL OF 6 TO 8 INCHES ALONG WITH GUSTY
  NORTHEAST WINDS OF 10 TO 20 MPH WILL CREATE TRAVEL IMPACTS IN
  VISIBILITY REDUCING BLOWING SNOW. SIGNIFICANT DRIFTING OF SNOW
  MAY ALSO OCCUR...POTENTIALLY BLOCKING ROADS AND HIGHWAYS.

* TIMING: SNOW AND WINDS WILL DEVELOP THIS EVENING AND CONTINUE 
  THROUGH SUNDAY AFTERNOON.

* OTHER IMPACTS: DANGEROUS WIND CHILLS OF 15 BELOW TO 25 BELOW
  ZERO WILL ACCOMPANY THE SNOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXPOSED SKIN CAN BE FROSTBITTEN VERY QUICKLY...SO DRESS
ADEQUATELY. BE SURE TO WEAR LAYERED CLOTHING...AND WEAR A HAT AND
MITTENS OR GLOVES TO PROTECT YOURSELF FROM THE DANGERS OF
FROSTBITE.

ROADS CAN QUICKLY BECOME IMPASSABLE AND LOW CLEARANCE VEHICLES CAN
BECOME STUCK. TRAVEL WILL BE EXTREMELY DANGEROUS OR IMPOSSIBLE.

&&

$$

MTZ016-017-059-061-201200-
/O.UPG.KGGW.WC.A.0001.110220T0100Z-110220T2100Z/
/O.NEW.KGGW.WC.W.0005.110220T0100Z-110220T2100Z/
CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY-
NORTHERN PHILLIPS-NORTHERN VALLEY-
INCLUDING THE CITIES OF...MALTA...SACO...GLASGOW...FORT PECK...
HINSDALE...FRAZER...WHITEWATER...OPHEIM
230 PM MST SAT FEB 19 2011

...WIND CHILL WARNING IN EFFECT FROM 6 PM THIS EVENING TO 2 PM
MST SUNDAY...

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A WIND CHILL
WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 2 PM MST
SUNDAY. THE WIND CHILL WATCH IS NO LONGER IN EFFECT. 

* WIND CHILL VALUES: 35 BELOW TO 45 BELOW ZERO.

* TIMING: NORTHEAST WINDS AT 10 TO 20 MPH WILL CONTINUE TO DEVELOP
  THIS EVENING. WITH TEMPERATURES FALLING TO 10 BELOW TO 20 BELOW
  ZERO OVER MUCH OF PHILLIPS AND VALLEY COUNTIES
  TONIGHT...DANGEROUS WIND CHILLS WILL OCCUR AND CONTINUE THROUGH
  EARLY SUNDAY AFTERNOON.

* OTHER IMPACTS: DRIFTING SNOW IS ALSO EXPECTED TONIGHT AND
  SUNDAY...WHICH MAY IMPACT TRAVEL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TRY TO DRESS ADEQUATELY. BE SURE TO WEAR LAYERED LIGHT WEIGHT AND
WIND PROOF CLOTHING... AND WEAR A HAT AND MITTENS FOR PROTECTION
FROM THE DANGERS OF FROSTBITE.

&&

$$

MTZ021>024-201200-
/O.UPG.KGGW.WS.A.0005.110220T0100Z-110221T0000Z/
/O.NEW.KGGW.WW.Y.0018.110220T0100Z-110221T0100Z/
PETROLEUM-GARFIELD-MCCONE-RICHLAND-
INCLUDING THE CITIES OF...WINNETT...JORDAN...CIRCLE...SIDNEY...
FAIRVIEW
230 PM MST SAT FEB 19 2011

...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO
6 PM MST SUNDAY...

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...BLOWING SNOW...AND DANGEROUS WIND
CHILLS...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM MST
SUNDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT.

* MAIN IMPACT: STORM TOTAL SNOWFALL OF 3 TO 6 INCHES ALONG WITH GUSTY
  NORTHEAST WINDS OF 10 TO 20 MPH WILL CREATE TRAVEL IMPACTS IN
  VISIBILITY REDUCING BLOWING SNOW. SIGNIFICANT DRIFTING OF SNOW
  MAY ALSO OCCUR...POTENTIALLY BLOCKING ROADS AND HIGHWAYS.

* TIMING: SNOW AND WINDS WILL DEVELOP THIS EVENING AND CONTINUE 
  THROUGH SUNDAY AFTERNOON.

* OTHER IMPACTS: DANGEROUS WIND CHILLS OF 20 BELOW TO 30 BELOW 
  ZERO WILL ACCOMPANY THE SNOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXPOSED SKIN CAN BE FROSTBITTEN VERY QUICKLY...SO DRESS
ADEQUATELY. BE SURE TO WEAR LAYERED CLOTHING...AND WEAR A HAT AND
MITTENS OR GLOVES TO PROTECT YOURSELF FROM THE DANGERS OF
FROSTBITE.

ROADS CAN QUICKLY BECOME IMPASSABLE AND LOW CLEARANCE VEHICLES CAN
BECOME STUCK. TRAVEL WILL BE EXTREMELY DANGEROUS OR IMPOSSIBLE.

&&

$$

MTZ018>020-062-201200-
/O.UPG.KGGW.WC.A.0001.110220T0100Z-110220T2100Z/
/O.NEW.KGGW.WC.Y.0015.110220T0100Z-110220T2100Z/
DANIELS-SHERIDAN-WESTERN ROOSEVELT-EASTERN ROOSEVELT-
INCLUDING THE CITIES OF...SCOBEY...PLENTYWOOD...MEDICINE LAKE...
WOLF POINT...POPLAR...CULBERTSON
230 PM MST SAT FEB 19 2011

...WIND CHILL ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 2 PM
MST SUNDAY...

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 2 PM MST
SUNDAY. THE WIND CHILL WATCH IS NO LONGER IN EFFECT. 

* WIND CHILL VALUES: 20 BELOW TO 35 BELOW ZERO.

* TIMING: NORTHEAST WINDS 10 TO 25 MPH WILL DEVELOP THIS
  AFTERNOON. WITH TEMPERATURES FALLING WELL BELOW ZERO OVER MOST
  OF THE WATCH AREA TONIGHT...DANGEROUS WIND CHILLS WILL DEVELOP
  THIS EVENING AND CONTINUE INTO SUNDAY MORNING.

* OTHER IMPACTS: DRIFTING SNOW IS ALSO EXPECTED TONIGHT AND
  SUNDAY...WHICH MAY IMPACT TRAVEL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TRY TO DRESS ADEQUATELY. BE SURE TO WEAR LAYERED LIGHT WEIGHT AND
WIND PROOF CLOTHING... AND WEAR A HAT AND MITTENS FOR PROTECTION
FROM THE DANGERS OF FROSTBITE.

&&

$$
1 follow-up statement
817 
WWUS45 KGGW 201115
WSWGGW

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GLASGOW MT
415 AM MST SUN FEB 20 2011

...WINTER STORM TO IMPACT PORTIONS OF NORTHEAST MONTANA TODAY...

.A LOW PRESSURE SYSTEM WILL INTERACT WITH AN ARCTIC AIRMASS...
PRODUCING ACCUMULATING SNOWFALL ALONG AND SOUTH OF THE US HIGHWAY
2. GUSTY WINDS WITH DANGEROUS WIND CHILLS WILL CONTINUE ACROSS
MOST OF NORTHEAST MONTANA TODAY.

MTZ016-017-202300-
/O.CAN.KGGW.WC.W.0005.000000T0000Z-110220T2100Z/
/O.EXB.KGGW.WW.Y.0018.000000T0000Z-110220T2300Z/
CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY-
INCLUDING THE CITIES OF...MALTA...SACO...GLASGOW...FORT PECK...
HINSDALE...FRAZER
415 AM MST SUN FEB 20 2011

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 PM MST THIS
AFTERNOON...
...WIND CHILL WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...BLOWING SNOW AND WIND CHILL...WHICH
IS IN EFFECT UNTIL 4 PM MST THIS AFTERNOON. THE WIND CHILL WARNING
HAS BEEN CANCELLED.


* MAIN IMPACT: STORM TOTAL SNOWFALL OF UP TO 3 INCHES MAINLY SOUTH
  OF HIGHWAY 2. NORTHEAST WINDS OF 10 TO 20 MPH WILL CREATE AREAS
  OF BLOWING AND DRIFTING SNOW ALONG WITH WIND CHILLS OF 20 BELOW
  TO 30 BELOW. 

* TIMING: THE SNOW WILL CONTINUE THIS MORNING AND GRADUALLY
  DIMINISH FROM WEST TO EAST THIS AFTERNOON. THE NORTHEAST WINDS
  AND BLOWING AND DRIFTING SNOW WILL CONTINUE THROUGH THIS
  AFTERNOON.

* OTHER IMPACTS: BLOWING AND DRIFTING SNOW WILL BLOCK LANES OF
  SOME ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PERIODS OF SNOW AND BLOWING AND DRIFTING SNOW WILL CAUSE TRAVEL
DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED
VISIBILITY. USE CAUTION WHILE DRIVING.

EXPOSED SKIN CAN BE FROSTBITTEN VERY QUICKLY...SO DRESS
ADEQUATELY. BE SURE TO WEAR LAYERED CLOTHING...AND WEAR A HAT AND
MITTENS OR GLOVES TO PROTECT YOURSELF FROM THE DANGERS OF
FROSTBITE.


&&

$$

MTZ059-061-202300-
/O.CAN.KGGW.WC.W.0005.000000T0000Z-110220T2100Z/
/O.EXB.KGGW.WC.Y.0015.000000T0000Z-110220T2300Z/
NORTHERN PHILLIPS-NORTHERN VALLEY-
INCLUDING THE CITIES OF...WHITEWATER...OPHEIM
415 AM MST SUN FEB 20 2011

...WIND CHILL ADVISORY IN EFFECT UNTIL 4 PM MST THIS AFTERNOON...
...WIND CHILL WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM MST THIS AFTERNOON. THE
WIND CHILL WARNING HAS BEEN CANCELLED. 


* WIND CHILL VALUES: 20 BELOW TO 35 BELOW ZERO.

* TIMING: NORTHEAST WINDS 10 TO 20 MPH WILL CONTINUE FOR MOST OF
  TODAY AND DIMINISH LATE THIS AFTERNOON.

* OTHER IMPACTS: DRIFTING SNOW IS ALSO EXPECTED TODAY...WHICH MAY
  IMPACT TRAVEL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TRY TO DRESS ADEQUATELY. BE SURE TO WEAR LAYERED LIGHT WEIGHT AND
WIND PROOF CLOTHING... AND WEAR A HAT AND MITTENS FOR PROTECTION
FROM THE DANGERS OF FROSTBITE.

&&

$$

MTZ020-062-202300-
/O.CAN.KGGW.WC.Y.0015.000000T0000Z-110220T2100Z/
/O.EXB.KGGW.WW.Y.0018.000000T0000Z-110220T2300Z/
WESTERN ROOSEVELT-EASTERN ROOSEVELT-
INCLUDING THE CITIES OF...WOLF POINT...POPLAR...CULBERTSON
415 AM MST SUN FEB 20 2011

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 PM MST THIS
AFTERNOON...
...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...BLOWING SNOW AND WIND CHILL... WHICH
IS IN EFFECT UNTIL 4 PM MST THIS AFTERNOON. THE WIND CHILL
ADVISORY HAS BEEN CANCELLED.

* MAIN IMPACT: STORM TOTAL SNOWFALL OF UP TO 2 INCHES MAINLY ALONG
  HIGHWAY 2. NORTHEAST WINDS OF 10 TO 20 MPH WILL CREATE AREAS OF
  BLOWING AND DRIFTING SNOW ALONG WITH WIND CHILLS OF 20 BELOW TO
  30 BELOW.

* TIMING: THE SNOW WILL GRADUALLY DIMINISH FROM WEST TO EAST THIS
  MORNING. THE NORTHEAST WINDS AND BLOWING AND DRIFTING SNOW WILL
  CONTINUE THROUGH THIS AFTERNOON.

* OTHER IMPACTS: BLOWING AND DRIFTING SNOW WILL BLOCK LANES OF
  SOME ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW AND BLOWING
AND DRIFTING SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITY. USE CAUTION WHILE DRIVING.

&&

$$

MTZ025>027-202300-
/O.CON.KGGW.WS.W.0004.000000T0000Z-110221T0100Z/
DAWSON-PRAIRIE-WIBAUX-
INCLUDING THE CITIES OF...GLENDIVE...RICHEY...TERRY...WIBAUX
415 AM MST SUN FEB 20 2011

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS
AFTERNOON...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS
AFTERNOON. 

* MAIN IMPACT: STORM TOTAL SNOWFALL OF 6 TO 9 INCHES ALONG WITH
  GUSTY NORTHEAST WINDS OF 10 TO 20 MPH WILL CREATE TRAVEL IMPACTS
  IN VISIBILITY REDUCING BLOWING SNOW. SIGNIFICANT DRIFTING OF
  SNOW MAY ALSO OCCUR...POTENTIALLY BLOCKING ROADS AND HIGHWAYS.

* TIMING: SNOW AND WINDS WILL CONTINUE FOR MOST OF TODAY AND
  GRADUALLY DIMINISH FROM WEST TO EAST LATE THIS AFTERNOON.

* OTHER IMPACTS: DANGEROUS WIND CHILLS OF 15 BELOW TO 25 BELOW 
  ZERO WILL ACCOMPANY THE SNOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXPOSED SKIN CAN BE FROSTBITTEN VERY QUICKLY...SO DRESS
ADEQUATELY. BE SURE TO WEAR LAYERED CLOTHING...AND WEAR A HAT AND
MITTENS OR GLOVES TO PROTECT YOURSELF FROM THE DANGERS OF
FROSTBITE.

ROADS CAN QUICKLY BECOME IMPASSABLE AND LOW CLEARANCE VEHICLES
CAN BECOME STUCK. TRAVEL WILL BE EXTREMELY DANGEROUS OR
IMPOSSIBLE.

&&

$$

MTZ060-202300-
/O.EXB.KGGW.WW.Y.0018.000000T0000Z-110220T2300Z/
SOUTHWEST PHILLIPS-
INCLUDING THE CITY OF...ZORTMAN
415 AM MST SUN FEB 20 2011

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 PM MST THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...BLOWING SNOW AND WIND CHILL...WHICH IS IN
EFFECT UNTIL 4 PM MST THIS AFTERNOON.

* MAIN IMPACT: STORM TOTAL SNOWFALL OF 2 TO 4 INCHES ALONG WITH
  GUSTY NORTHEAST WINDS OF 10 TO 20 MPH WILL CREATE TRAVEL IMPACTS
  IN VISIBILITY REDUCING BLOWING SNOW. SIGNIFICANT DRIFTING OF
  SNOW MAY ALSO OCCUR...POTENTIALLY BLOCKING ROADS AND HIGHWAYS.

* TIMING: THE SNOW WILL DIMINISH THIS MORNING. THE WINDS ALONG
  WITH BLOWING AND DRIFTING SNOW WILL CONTINUE INTO THIS AFTERNOON.

* OTHER IMPACTS: DANGEROUS WIND CHILLS OF 20 BELOW TO 30 BELOW 
  ZERO WILL ACCOMPANY THE SNOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXPOSED SKIN CAN BE FROSTBITTEN VERY QUICKLY...SO DRESS
ADEQUATELY. BE SURE TO WEAR LAYERED CLOTHING...AND WEAR A HAT AND
MITTENS OR GLOVES TO PROTECT YOURSELF FROM THE DANGERS OF
FROSTBITE.

ROADS CAN QUICKLY BECOME IMPASSABLE AND LOW CLEARANCE VEHICLES
CAN BECOME STUCK. TRAVEL WILL BE EXTREMELY DANGEROUS OR
IMPOSSIBLE.

&&

$$

MTZ018-019-202300-
/O.EXT.KGGW.WC.Y.0015.000000T0000Z-110220T2300Z/
DANIELS-SHERIDAN-
INCLUDING THE CITIES OF...SCOBEY...PLENTYWOOD...MEDICINE LAKE
415 AM MST SUN FEB 20 2011

...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 4 PM MST THIS
AFTERNOON...

THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL 4 PM MST THIS
AFTERNOON. 

* WIND CHILL VALUES: 20 BELOW TO 35 BELOW ZERO.

* TIMING: NORTHEAST WINDS 10 TO 20 MPH WILL CONTINUE TODAY. WITH
  TEMPERATURES WELL BELOW ZERO OVER THE ADVISORY...DANGEROUS WIND
  CHILLS WILL CONTINUE INTO THIS AFTERNOON.

* OTHER IMPACTS: DRIFTING SNOW IS ALSO EXPECTED TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TRY TO DRESS ADEQUATELY. BE SURE TO WEAR LAYERED LIGHT WEIGHT AND
WIND PROOF CLOTHING... AND WEAR A HAT AND MITTENS FOR PROTECTION
FROM THE DANGERS OF FROSTBITE.

&&

$$

MTZ021>024-202300-
/O.CON.KGGW.WW.Y.0018.000000T0000Z-110221T0100Z/
PETROLEUM-GARFIELD-MCCONE-RICHLAND-
INCLUDING THE CITIES OF...WINNETT...JORDAN...CIRCLE...SIDNEY...
FAIRVIEW
415 AM MST SUN FEB 20 2011

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS
AFTERNOON...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS
AFTERNOON. 

* MAIN IMPACT: STORM TOTAL SNOWFALL OF 3 TO 6 INCHES ALONG WITH 
  GUSTY NORTHEAST WINDS OF 10 TO 20 MPH WILL CREATE TRAVEL 
  IMPACTS IN VISIBILITY REDUCING BLOWING SNOW. SIGNIFICANT 
  DRIFTING OF SNOW MAY ALSO OCCUR...POTENTIALLY BLOCKING ROADS 
  AND HIGHWAYS. 

* TIMING: SNOW AND WINDS WILL CONTINUE THIS MORNING AND GRADUALLY
  DIMINISH FROM WEST TO EAST THIS AFTERNOON.

* OTHER IMPACTS: DANGEROUS WIND CHILLS OF 20 BELOW TO 30 BELOW 
  ZERO WILL ACCOMPANY THE SNOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXPOSED SKIN CAN BE FROSTBITTEN VERY QUICKLY...SO DRESS
ADEQUATELY. BE SURE TO WEAR LAYERED CLOTHING...AND WEAR A HAT AND
MITTENS OR GLOVES TO PROTECT YOURSELF FROM THE DANGERS OF
FROSTBITE.

ROADS CAN QUICKLY BECOME IMPASSABLE AND LOW CLEARANCE VEHICLES
CAN BECOME STUCK. TRAVEL WILL BE EXTREMELY DANGEROUS OR
IMPOSSIBLE.

&&

$$

What forecasters said that day

The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Glasgow, MT wrote its last area forecast discussion before this wind chill warning went out at Feb 19, 9:47 AM MST, 4 hours 43 minutes earlier.

Area forecast discussion, Feb 19, 9:47 AM MST, 4 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GLASGOW MT
947 AM MST SAT FEB 19 2011

.SHORT TERM...FOR NORTHEAST MONTANA...TODAY THROUGH MONDAY...
UPDATE...GOING FORECAST IN OVERALL EXCELLENT SHAPE. ONLY
TWEAK WAS TO TREND UP TEMPS ACROSS THE EXTREME NORTHEAST WHERE
THEY WERE ALREADY NEAR THEIR FORECAST MAX TEMPS THANKS TO AMPLE
CLOUD COVER OVERNIGHT. GILCHRIST

PREVIOUS DISCUSSION...ARCTIC HIGH PRESSURE WILL REMAIN OVER
SASKATCHEWAN THROUGH SUNDAY BRINGING BITTER COLD AIR TO NORTHEAST
MONTANA. MEANWHILE...A DEEP UPPER TROUGH ON THE PACIFIC COAST WILL
MOVE INLAND THIS WEEKEND. MOIST SOUTHWEST FLOW ALOFT WILL BRING
ACCUMULATING SNOW TO AREAS SOUTH OF THE MISSOURI RIVER TONIGHT AND
SUNDAY. MEANWHILE...NORTHEAST WINDS BETWEEN THE ARCTIC HIGH
PRESSURE TO THE NORTH AND A LOW PRESSURE SYSTEM TRACKING ACROSS
COLORADO WILL BRING GUSTY NORTHEAST WINDS TONIGHT AND SUNDAY WITH
DANGEROUS WIND CHILLS.

TODAY...THERE WILL BE A FEW FLURRIES OR LIGHT SNOW SHOWERS MAINLY
IN THE EAST LEFTOVER FROM A WEAK UPPER LEVEL DISTURBANCE THAT WILL
EXIT THE STATE THIS MORNING.

MID AND UPPER LEVEL MOISTURE WILL SURGE INTO EASTERN MONTANA BY
THIS EVENING. NORTHEAST MONTANA WILL BE ON THE BORDER BETWEEN THE
SOUTHWEST FLOW ALOFT TO THE SOUTH AND A MUCH DRIER NORTHWEST FLOW
ALOFT ACROSS THE CANADIAN PRAIRIES. THIS COMBINED WITH LOW LEVEL
DRY AIR BLOWING IN FROM THE NORTH WILL LIMIT THE NORTHERN EXTENT
OF THE SNOW. USING A BLEND OF THE GFS AND ECMWF AND APPLYING AN
ADJUSTMENT FACTOR IN THAT THE MODELS BRING THE SNOW AN AVERAGE OF
50 MILES TOO FAR NORTH IN THIS SCENARIO...THE ACCUMULATING SNOW
WILL BE ALONG AND SOUTH OF HIGHWAY 200 THROUGH WINNETT... JORDAN...
CIRCLE AND SIDNEY. AT THIS POINT...IT LOOK LIKE 4 TO 8 INCHES OF
SNOW REMAINS POSSIBLE. THERE IS STILL SOME UNCERTAINTY OVER
WHETHER THE SNOW WILL FALL INTO ADVISORY OR WARNING CRITERIA.
THERE WILL BE ENOUGH WIND FOR SOME BLOWING AND DRIFTING SNOW. WILL
MAINTAIN WINTER STORM WATCH FOR TONIGHT AND SUNDAY FOR THIS AREA
AND ADD PETROLEUM COUNTY TO THE WATCH.

AREAS NORTH OF THE MISSOURI RIVER SHOULD SEE LITTLE OR NO SNOW
FROM THIS STORM. INSTEAD...THAT AREA WILL HAVE BITTER COLD
TEMPERATURES FROM THE ARCTIC HIGH TONIGHT INTO SUNDAY WHICH WILL
COMBINE WITH THE NORTHEAST WINDS TO DROP WIND CHILLS NEAR 40 BELOW
WHICH IS THE WIND CHILL WARNING THRESHOLD. IN ADDITION...THERE
WILL BE ENOUGH WIND TO AT LEAST DRIFT THE SNOW THAT THE AREA
RECEIVED ON THURSDAY. WITH THE WIND CHILL BEING THE GREATER DANGER
OF THE TWO...WILL ISSUE WIND CHILL WATCH FOR TONIGHT AND SUNDAY
FOR AREAS NORTH OF THE MISSOURI RIVER.

THE STORM ALONG WITH THE UPPER TROUGH MOVES TO THE EAST SUNDAY
EVENING WHILE THE ARCTIC HIGH PRESSURE LINGERS OVER THE REGION FOR
ANOTHER VERY COLD NIGHT. THE HIGH MOVES TO THE EAST ON MONDAY
ALLOWING TEMPERATURES TO MODERATE WITH DRY WEATHER FORRESTER

.LONG TERM...MONDAY NIGHT THROUGH SATURDAY...
THE EXTENDED PERIOD BEGINS WITH WESTERLY FLOW ALOFT FOR SEASONAL
TEMPERATURES ON TUESDAY. HOWEVER A LONG WAVE TROUGH BEGINS TO DROP
SOUTH FROM CANADA THAT WILL AFFECT NORTHEAST MONTANA THROUGH THE
REMAINDER OF THE PERIOD WITH MUCH COLDER TEMPERATURES AND AN
INCREASING CHANCE FOR ACCUMULATING SNOW BY MID WEEK. HOWEVER THERE
REMAINS DISAGREEMENT BETWEEN MODELS WITH THE ECMWF MUCH DRIER AND
COLDER THAN THE GFS.

TUESDAY/TUESDAY NIGHT...THE ARCTIC COLD FRONT POISED TO THE
NORTHWEST OF NEMONT WILL MOVE INTO THE AREA TUESDAY NIGHT...
BRINGING IN A FEW SNOW SHOWERS.

WEDNESDAY AND BEYOND...THE COLD FRONT CONTINUES ON SOUTH OF THE
FORECAST AREA WHILE FLOW ALOFT SENDS PACIFIC MOISTURE OVER THE
FRONT. THE POSITION OF THE FLUCTUATING ARCTIC FRONT WILL DETERMINE
WHERE THE SNOW FALL. NORTH OF THE FRONT A POOL OF VERY FRIGID AIR
WILL LIKELY KEEP THE NORTHERN ZONES MOSTLY DRY. IT IS POSSIBLE
THAT THE ARCTIC BOUNDARY WILL REMAIN SOUTH OF THE CWA TO SEND MOST
OF THE MOISTURE EAST ACROSS SOUTHERN MONTANA. ALTHOUGH UNCERTAINTY
INCREASES BY THE WEEKEND...FOR NOW IT LOOKS COLDER AND DRIER. SCT

&&

.AVIATION...
MOISTURE ALOFT RIDING OVER A FLUCTUATING ARCTIC STATIONARY FRONT
WILL BRING MVFR OVERCAST TO THE AREA TODAY...ALONG WITH OCCASIONAL
LIGHT SNOW. A SURFACE HIGH PRESSURE AREA IN SOUTHERN SASKATCHEWAN
WILL GENERATE NORTHEASTERLY WINDS OF AROUND 10 KTS. THE SURFACE
HIGH WILL SLIDE SOUTH TONIGHT WHICH COULD BRING CLEARING TO THE
NORTHERN TAF SITES. KSDY AND KGDV WILL LIKELY EXPERIENCE MORE
SNOWFALL THROUGH THE END OF THE TAF CYCLE...THREE TO FIVE INCHES
POSSIBLY. SCT/BMICKELSON

&&

.HYDROLOGY...
THE MUSSELSHELL RIVER IS NOW BELOW FLOOD STAGE. AT 11Z...THE MOSBY
GAGE READ 7.4 FEET AND CONTINUES TO FALL. THE FLOOD WARNING FOR
PETROLEUM AND WESTERN GARFIELD COUNTIES HAS BEEN CANCELLED.

THE MILK RIVER AT DODSON REMAINS HIGH AT 18.0 FEET THIS MORNING AND
SHOULD CONTINUE RUNNING HIGH THROUGH THE WEEKEND. THE BEAVER CREEK
AROUND SACO IS RUNNING HIGH. THE BEAVER CREEK FLOWS WERE CAUSED
BY THE EARLIER WARM SPELL THIS WEEK AND THE WATER IS NOW JUST
GETTING DOWN TO THE MILK RIVER VALLEY. GOING TO HAVE TO MONITOR
THIS CLOSELY FOR ICE JAM FLOODING THE NEXT 36 HOURS. LAW
ENFORCEMENT FRIDAY EVENING REPORTED ABOUT 5 FEET OF WATER RUNNING
OVER THE ICE ON BEAVER CREEK WHICH WAS AT 2.4 FEET. WELL BELOW
ZERO TEMPERATURES THIS WEEKEND WILL LIKELY FREEZE THIS WATER. CONCERNED
INTERESTS IN WESTERN VALLEY COUNTY SHOULD CLOSELY MONITOR THE MILK
RIVER FOR RAPID FLUCTUATIONS THIS WEEKEND AS THIS WATER PASSES
DOWNSTREAM. FORRESTER

&&

.GLASGOW WATCHES/WARNINGS/ADVISORIES...
WIND CHILL WATCH FROM 6 PM MST THIS EVENING THROUGH SUNDAY
AFTERNOON FOR CENTRAL AND SOUTHEAST PHILLIPS...CENTRAL AND
SOUTHERN VALLEY...DANIELS...SHERIDAN...WESTERN ROOSEVELT...
NORTHERN PHILLIPS...NORTHERN VALLEY...EASTERN ROOSEVELT.

WINTER STORM WATCH FROM 6 PM MST THIS EVENING THROUGH SUNDAY
AFTERNOON FOR PETROLEUM...GARFIELD...MCCONE...RICHLAND...
DAWSON...PRAIRIE...WIBAUX.

&&

WEATHER.GOV/GLASGOW
Hazardous weather outlook, Feb 19, 5:42 AM MST, 8 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GLASGOW MT
542 AM MST SAT FEB 19 2011

MTZ060-201100-
SOUTHWEST PHILLIPS-
542 AM MST SAT FEB 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
MONTANA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ANOTHER ARCTIC COLD FRONT IS EXPECTED ON WEDNESDAY WITH A CHANCE
OF SNOW TUESDAY NIGHT AND WEDNESDAY. NIGHTTIME LOWS BETWEEN 5 BELOW
AND 15 BELOW ZERO ARE LIKELY THE REMAINDER OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ016>020-059-061-062-201100-
CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY-
DANIELS-SHERIDAN-WESTERN ROOSEVELT-NORTHERN PHILLIPS-
NORTHERN VALLEY-EASTERN ROOSEVELT-
542 AM MST SAT FEB 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
MONTANA.

.DAY ONE...TODAY AND TONIGHT

A WIND CHILL WATCH IS IN EFFECT FOR TONIGHT AND SUNDAY. BITTER
COLD TEMPERATURES WILL COMBINE WITH NORTHEAST WINDS 10 TO 20 MPH
TONIGHT AND SUNDAY TO PRODUCE WIND CHILLS OF 30 BELOW TO 45 BELOW
ZERO. IN ADDITION TO DANGEROUS WIND CHILLS...THE NORTHEAST WINDS
WILL ALSO GENERATE DRIFTING SNOW THIS AFTERNOON... TONIGHT AND
SUNDAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ANOTHER ARCTIC COLD FRONT IS EXPECTED ON WEDNESDAY WITH A CHANCE
OF SNOW TUESDAY NIGHT AND WEDNESDAY. NIGHTTIME LOWS BETWEEN 10
BELOW AND 20 BELOW ZERO ARE LIKELY THE REMAINDER OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ021>027-201100-
PETROLEUM-GARFIELD-MCCONE-RICHLAND-DAWSON-PRAIRIE-WIBAUX-
542 AM MST SAT FEB 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
MONTANA.

.DAY ONE...TODAY AND TONIGHT
A WINTER STORM WATCH IS IN EFFECT FOR TONIGHT AND SUNDAY FOR THE
POSSIBILITY OF 4 TO 8 INCHES OF NEW SNOW. NORTHEAST WINDS 10 TO 20
MPH WILL ALSO CREATE AREAS OF BLOWING AND DRIFTING SNOW TONIGHT
AND SUNDAY ALONG WITH WIND CHILLS BETWEEN 20 BELOW AND 30 BELOW ZERO.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ANOTHER ARCTIC COLD FRONT IS EXPECTED ON WEDNESDAY WITH A CHANCE
OF SNOW TUESDAY NIGHT AND WEDNESDAY. NIGHTTIME LOWS BETWEEN 10
BELOW AND 20 BELOW ZERO ARE LIKELY THE REMAINDER OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Glasgow, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 19, 3:20 AM MSTWind Chill WatchGGWDaniels, Phillips, Roosevelt, Sheridan, Valley11 hr
Feb 19, 1:12 PM MSTAreal Flood AdvisoryGGWGarfield, Petroleum54 hr
Feb 19, 2:30 PM MSTWind Chill AdvisoryGGWDaniels, Phillips, Roosevelt, Sheridan, Valley43 hr
Feb 19, 2:30 PM MSTWinter Storm WarningGGWDawson, McCone, Prairie, Wibaux27 hr
Feb 19, 2:30 PM MSTWinter Weather AdvisoryGGWGarfield, McCone, Petroleum, Phillips, Richland, Roosevelt and 1 more31 hr

Nearby

Wind Chill Warnings in Montana, 2011Every wind chill warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.